Alert archive / Arkansas / Flash Flood Warnings in 2004
Flash Flood Warning 53, NWS Little Rock, AR
NWS Little Rock, AR issued this flash flood warning at May 31, 2004, 12:40 AM CDT for Bradley County, Arkansas. It was in force for 90 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 31, 2004, 12:40 AM CDT (05:40 UTC)
- Expired
- May 31, 2004, 2:10 AM CDT
- In force
- 90 min
- Issued by
- NWS Little Rock, AR
- Area
- Counties, with a storm outline in the text
County Bradley County, AR
The radar
The Little Rock radar (KLZK), 158 km from the middle of the area, began a volume at 05:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 5.7 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3106 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 919 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 170 m²/s²
- 0-3 km storm-relative helicity
- 209 m²/s²
- Significant tornado parameter
- 3.9
- Supercell composite
- 13.9
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KLZK 310540
FFWLIT
ARC011-310710-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1240 AM CDT MON MAY 31 2004
THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHERN BRADLEY COUNTY IN SOUTHEAST ARKANSAS
* UNTIL 210 AM CDT
* AT 1240 AM...DOPPLER RADAR IN LITTLE ROCK CONTINUES TO INDICATE
SHOWERS AND THUNDERSTORMS OVER THE SOUTHERN HALF OF BRADLEY COUNTY.
RADAR ESTIMATES THAT AS MUCH AS TWO TO FOUR INCHES OF RAIN HAS
FALLEN IN BRADLEY COUNTY IN THE LAST SEVERAL HOURS. WITH ADDITIONAL
RAINFALL EXPECTED OVER SOUTHERN BRADLEY COUNTY DURING THE NEXT
COUPLE OF HOURS...FLASH FLOODING IS LIKELY TO OCCUR.
&&
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF YOU ENCOUNTER WATER ACROSS THE ROAD...TURN
AROUND AND GO THE OTHER WAY.
DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. THE WATER DEPTH
MAY BE TO GREAT FOR SAFE PASSAGE. IT ONLY TAKES ABOUT TWO FEET OF
MOVING WATER TO CARRY A VEHICLE DOWNSTREAM.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN LITTLE ROCK.
LAT...LON 3334 9232 3344 9230 3356 9229 3356 9203
3352 9205 3344 9206 3334 9194 3320 9214
$$
57What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at May 30, 2:45 PM CDT, 9 hours 55 minutes earlier.
Area forecast discussion, May 30, 2:45 PM CDT, 9 hours 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 245 PM CDT SUN MAY 30 2004 .SHORT TERM...TONIGHT THROUGH WEDNESDAY CONVECTION HAS FIRED ALONG AND AHEAD OF THE CDFNT ACRS NRN AND WRN AR. A FEW STORMS ALONG THE LINE HAVE BEEN SHOWING SUPERCELL CHARACTERISTICS OVER THE PAST HOUR. EXPECT THIS ACTIVITY TO CONT WORKING EWD ACRS AR THRU THIS EVENING. WILL BE WATCHING FOR FURTHER FORMATION OF INDIVIDUAL CELLS AHEAD OF THE LINE FOR TORNADIC POTENTIAL INTO THE EVENING HOURS. OVERALL MODEL TRENDS IN AGREEMENT WITH PREV RUNS AND HAVE NOT MADE TOO MANY CHGS TO GOING FCST DURG THE SHORT TERM. EXPECT CONVECTION TO EVOLVE INTO A SQUALL LINE TONIGHT AS IT MOVES EWD ACRS THE FA. HAVE LIKELY POPS THIS EVENING...TAPERING TO CHC POPS BEHIND FROPA LATER TONIGHT. MODELS STILL WANT TO TAKE THE FNT JUST S OF AR ON MON AND STALL IT OUT INTO TUE. HAVE LEFT SOME SCTD POPS FOR MAINLY MY SRN COUNTIES MON INTO TUE TIMEFRAME. FNT BEGINS TO LIFT SLOLY BACK NWD LATE TUE INTO WED. BOTH THE ETA AND GFS SOLUTIONS ARE INDCG SHRA/TSRA REFORMING N OF THE BNDRY TUE NIGHT AND WED. HAVE GONE WITH 20-30 PERCENT POPS FOR MOST AREAS FOR NOW. && .LONG TERM...WEDNESDAY NIGHT THROUGH SUNDAY SEVERAL SHORT WAVES WILL BE DIVING SOUTHEAST IN UPPER FLOW AND CARVING A TROF JUST EAST OF THE STATE THAT WILL EVOLVE INTO A CUT OFF LOW BEYOND THE PRESENT FORECAST RANGE. THE TROF WILL KEEP UNSTABLE CONDITIONS OVER ARKANSAS AS SURFACE BOUNDARY LINGERS IN THE VICINITY OF OUR STATE. THERE WILL BE CHANCES OF PRECIPITATION FOR THE FORECAST AREA OR SOME PORTION OF IT THROUGHOUT THE PERIOD COVERED BY THIS FORECAST. TEMPERATURES WILL REMAIN IN THE ABOVE NORMAL RANGE FOR HIGHS AND LOWS IN MOIST AIR. && .LZK WATCHES/WARNINGS/ADVISORIES...LAKE WIND ADVISORY UNTIL 6 PM CDT FOR ZONES ARZ003>007...ARZ012>016...ARZ021>025...ARZ030>034... ARZ037>047...ARZ052>057...ARZ062>069. && 44/32
Hazardous weather outlook, May 30, 10:30 AM CDT, 14 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR...UPDATED 1030 AM CDT SUN MAY 30 2004 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-311000- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- 500 AM CDT SUN MAY 30 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TODAY AND TONIGHT LOW PRESSURE CONTINUES TO DEVELOP OVER THE CENTRAL PLAINS. IT WILL INTENSIFY AS IT MOVES TO THE NORTHEAST. AS IT INTENSIFIES WINDS WILL INCREASE ACROSS THE AREA. A LAKE WIND ADVISORY IS IN EFFECT FOR MUCH OF ARKANSAS TODAY. THE LOW WILL DRAG A COLD FRONT SLOWLY EASTWARD... APPROACHING NORTHWEST ARKANSAS LATE THIS MORNING. THE FRONT IS EXPECTED TO MOVE INTO NORTHWEST ARKANSAS AROUND NOON AND IT WILL TRIGGER SHOWERS AND THUNDERSTORMS OVER ALL SECTIONS OF ARKANSAS THIS AFTERNOON AND TONIGHT. THE FRONT WILL SWEEP THROUGH THE REMAINDER OF THE STATE LATE THIS AFTERNOON AND TONIGHT. THE FRONT WILL BE PLOWING INTO A VERY WARM...MOIST AND UNSTABLE ATMOSPHERE. WINDS ALOFT AND OTHER FACTORS WILL BE COMING TOGETHER TO PRODUCE A VERY GOOD CHANCE OF SEVERE WEATHER STARTING THIS AFTERNOON AND CONTINUING THROUGH THE OVERNIGHT HOURS. ALL OF ARKANSAS WILL BE UNDER A HIGH RISK FOR SEVERE WEATHER THIS AFTERNOON AND TONIGHT. HEAVY RAINFALL CAN BE EXPECTED ACROSS THE EASTERN SECTIONS TONIGHT. A LINE OF STRONG TO SEVERE THUNDERSTORMS IS EXPECTED TO DEVELOP NEAR OR ALONG THE APPROACHING COLD FRONT. IN ADDITION TO DAMAGING WINDS AND LARGE HAIL...TORNADOES WILL BE POSSIBLE ALSO. THE STORMS WILL SWEEP SOUTHEAST...REACHING THE LITTLE ROCK METROPOLITAN AREA BY LATE AFTERNOON...AND FINALLY THEY WILL BE EXITING THE SOUTHEAST CORNER OF THE STATE BY SUNRISE MONDAY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE FRONT WILL BECOME STATIONARY NEAR THE SOUTHERN BORDER OF ARKANSAS MONDAY AND IT WILL REMAIN IN THE AREA FOR MUCH OF THE WEEK. THERE WILL BE CHANCES OF SHOWERS AND THUNDERSTORMS THROUGH SATURDAY AND ISOLATED SEVERE THUNDERSTORMS WITH LARGE HAIL AND DAMAGING WIND WILL BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... IT IS LIKELY THAT SPOTTERS WILL BE NEEDED THIS AFTERNOON AND TONIGHT. 32
In the hours before
Local storm report, May 30, 9:51 PM CDT, 2 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
951 PM CDT SUN MAY 30 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0655 PM TSTM WND DMG JOAN 34.12N 92.93W
05/30/2004 CLARK AR EMERGENCY MNGR
MANY TREES DOWN AROUND JOAN. TWO HOUSES BADLY DAMAGED BY
FALLING TREES.
&&
28Local storm report, May 30, 9:59 PM CDT, 2 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
959 PM CDT SUN MAY 30 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0300 PM HAIL ELIZABETH 36.33N 92.10W
05/30/2004 1.50 INCH FULTON AR TRAINED SPOTTER
0700 PM TSTM WND DMG 4 S NEWPORT 35.57N 91.24W
05/30/2004 JACKSON AR LAW ENFORCEMENT
TREES AND POWER LINES DOWN.
0710 PM TSTM WND DMG TUCKERMAN 35.73N 91.20W
05/30/2004 JACKSON AR LAW ENFORCEMENT
TREES AND POWER LINES DOWN.
0710 PM TSTM WND DMG 4 E NEWPORT 35.63N 91.16W
05/30/2004 JACKSON AR LAW ENFORCEMENT
BUILDING AT FLYING SERVICE DAMAGED.
&&
28Local storm report, May 30, 10:12 PM CDT, 2 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1012 PM CDT SUN MAY 30 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1000 PM FLASH FLOOD HAMPTON 33.54N 92.47W
05/30/2004 CALHOUN AR LAW ENFORCEMENT
WATER OVER U.S. HIGHWAY 167 NEAR HAMPTON.
1000 PM FLASH FLOOD 5 NW HAMPTON 33.59N 92.53W
05/30/2004 CALHOUN AR LAW ENFORCEMENT
ONE FOOT OF WATER OVER THE ROAD AT THE JUNCTION OF
ARKANSAS HIGHWAYS 274 AND 203.
&&
28Local storm report, May 30, 10:41 PM CDT, 1 hour 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1041 PM CDT SUN MAY 30 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0815 PM TSTM WND DMG WHITE HALL 34.28N 92.10W
05/30/2004 JEFFERSON AR EMERGENCY MNGR
ROOF OF HOUSE DAMAGED.
&&
28Local storm report, May 30, 10:58 PM CDT, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1058 PM CDT SUN MAY 30 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0930 PM TSTM WND DMG WARREN 33.61N 92.07W
05/30/2004 BRADLEY AR EMERGENCY MNGR
TREES AND POWER LINES DOWN.
1030 PM FLASH FLOOD WARREN 33.61N 92.07W
05/30/2004 BRADLEY AR EMERGENCY MNGR
WATER IN ONE HOME.
&&
22Local storm report, May 30, 11:34 PM CDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1134 PM CDT SUN MAY 30 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0930 PM TSTM WND GST WARREN 33.61N 92.07W
05/30/2004 65 MPH BRADLEY AR PUBLIC
1115 PM FLASH FLOOD WARREN 33.61N 92.07W
05/30/2004 BRADLEY AR PUBLIC
SEVERAL HOUSES FLOODED ON OLD KINGSLAND ROAD. STREET
FLOODING IN WARREN.
&&
57The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 30, 7:08 PM CDT | Severe Thunderstorm Warning | LZK | Ouachita | 57 min |
| May 30, 7:11 PM CDT | Severe Thunderstorm Warning | LZK | Jefferson | 54 min |
| May 30, 7:31 PM CDT | Tornado Warning | LZK | Ouachita | 34 min |
| May 30, 7:45 PM CDT | Severe Thunderstorm Warning | LZK | Dallas | 45 min |
| May 30, 7:45 PM CDT | Severe Thunderstorm Warning | LZK | Lonoke, Prairie | 60 min |
| May 30, 7:54 PM CDT | Severe Thunderstorm Warning | LZK | Grant | 21 min |
| May 30, 7:55 PM CDT | Severe Thunderstorm Warning | LZK | Calhoun | 45 min |
| May 30, 7:58 PM CDT | Severe Thunderstorm Warning | LZK | Arkansas, Monroe | 62 min |
| May 30, 8:05 PM CDT | Severe Thunderstorm Warning | LZK | Jefferson | 60 min |
| May 30, 8:11 PM CDT | Severe Thunderstorm Warning | LZK | Bradley, Drew, Lincoln | 59 min |
| May 30, 8:17 PM CDT | Flash Flood Warning | LZK | Ouachita | 3 hr |
| May 30, 8:42 PM CDT | Severe Thunderstorm Warning | LZK | Calhoun | 38 min |
| May 30, 8:46 PM CDT | Severe Thunderstorm Warning | LZK | Desha | 59 min |
| May 30, 9:00 PM CDT | Severe Thunderstorm Warning | LZK | Arkansas | 35 min |
| May 30, 9:10 PM CDT | Severe Thunderstorm Warning | LZK | Bradley, Drew | 40 min |
| May 30, 9:14 PM CDT | Flash Flood Warning | LZK | Calhoun | 3 hr |
| May 30, 9:38 PM CDT | Flash Flood Warning | LZK | Bradley | 3 hr |
| May 30, 10:12 PM CDT | Flash Flood Warning | LZK | Cleveland, Dallas | 3 hr |
| May 30, 11:15 PM CDT | Flash Flood Warning | LZK | Ouachita | 3 hr |
| May 30, 11:20 PM CDT | Flash Flood Warning | LZK | Drew | 3 hr |
Nearby
Flash Flood Warnings in Arkansas, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.